MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD MYPICC KIT; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS BARD MYPICC KIT; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number CK000502
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 17mb9741 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility, via the sales rep, that they requested a triple and they opened the kit and the picc was "defective", they stated the hub was cracked and only had dual lumens left.They stated the nurse was okay with that as existing right cephalic picc is a midline and can be used as third access.On (b)(6) 2017-per sales rep: event was noticed upon opening.Device was not placed.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a cracked luer connector was confirmed and the cause was determined to be manufacturing related.The product returned for evaluation was a 6fr t/l powerpicc solo catheter.The sample was returned with the 3cg lead still inserted through the red luer and the sample appeared clean and unused.The white solo connector cap contained a single longitudinally-aligned crack in the white luer connector cap.Further examination showed that a segment of the luer threads on the same connector was broken from the connector and was not returned for evaluation.The crack was then forced open in order to inspect the inner fracture surface.Microscopic examination of the fracture surfaces found that it was rough and granular in nature and topographically complex.An investigation has been opened regarding complaints of this issue type.This device was manufactured prior to the associated corrective actions.Corrective actions are being implemented to prevent recurrence of this event.A lot history review (lhr) of 17db8618 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility, via the sales rep, that they requested a triple and they opened the kit and the picc was "defective", they stated the hub was cracked and only had dual lumens left.They stated the nurse was okay with that as existing right cephalic picc is a midline and can be used as third access.08/23/2017-per sales rep: event was noticed upon opening.Device was not placed.

Brand Name
BARD MYPICC KIT
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6844576
Report Number3006260740-2017-01539
Device Sequence Number10778211
Product Code LJS
UDI-Device Identifier00801741098840
UDI-Public(01)00801741098840
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberCK000502
Device Catalogue NumberCK000503
Device Lot Number17DB8618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR